Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I was just surfing aroudn the boards and noticed accutane had worked wonders for alot of people.. i had a dermo appointment 2 weeks ago and was instructed to get a blood test.. got that done with.. but after reading the boards i notcied all the side effects that peopel have gone through and i would give up anything not to lose my precious hair..lol.. so i was wondering if there was any other antibiotics/med i can take to have the similar effect of accutane.. i have used minocycline, stievamycin, Clindamycin, benzoyl peroxide and most over the counter creams.. does anybody have any suggestions?

Share this post


Link to post
Share on other sites

Hair loss is minimal and I feel all of the “side effects� are worth it. Be sure to get your blood tests done as directed by your derm and you should be fine. Accutane has been on the market for over 20 years and is legal, if you have exhausted all other means which it sounds like you have then give Accutane a try you only have the acne to loose! Good luck with your decision! biggrin.gif

Share this post


Link to post
Share on other sites

There aren't any other drugs that are close to Accutane. Have you tried Retin-A or Tazorac? Those might be a next step for you if you don't like the idea of Accutane+side effects.

I was just surfing aroudn the boards and noticed accutane had worked wonders for alot of people.. i had a dermo appointment 2 weeks ago and was instructed to get a blood test.. got that done with.. but after reading the boards i notcied all the side effects that peopel have gone through and i would give up anything not to lose my precious hair..lol.. so i was wondering if there was any other antibiotics/med i can take to have the similar effect of accutane.. i have used minocycline, stievamycin, Clindamycin, benzoyl peroxide and most over the counter creams.. does anybody have any suggestions?

Share this post


Link to post
Share on other sites

I agree with the above members completely. Retin-A and Tazaroc are the two prescription medications that are most like Accutane because they are retinoids. A retinoid works by actually decreasing the amount of sebum that your body is producing. The majority of other prescription drugs simply kill bacteria and you just named a lot of them. You can look into Retin-A and Tazaroc before committing to Accutane if you are scared of the (overrated) side effects.

If, after all this, you decide to go on Accutane, here is a list of the side effects that the majority of us suffer from: chapped lips; dry eyes; slight joint pain; and insomnia/exhaustion. For the first few weeks on Accutane, it is common to have a dull headache and a flushed complexion. Both of these usually subside by the end of the first month. The awful side effects that are littered all across the web such as suicide, brain swelling, liver damage, etc., etc., are so incredibly rare. A lot of these websites are hosted by law firms and, working for attorneys, I know that attorneys often use scare tactics to get clients because its about money. It is important to be informed, so please continue to surf the web and gather as much information as you possibly can about this drug. I think the best place to start is to look at Accutane Journals that people have put online. It will give you a lot of insight into the drug and it will prepare you in case you make the decision to go forward.

Personally, I’ve suffered from depression nearly all my life. I was terrified that if I took Accutane, I would throw myself out a window or at least end up back in the hospital again. I’ve been on Accutane since September and am happy. I suffered one moment of serious depression during my initial breakout but I am certain that it had more to do with how terrible my face looked than Accutane making me crazy. wacko.gif

I like my hair too so I can understand why you would be scared to take a drug that might make you loose it. Again, as said, it is minimal. Only recently (this month), have I started to notice that I am loosing a few more strands than usual. Still, like the dry lips, I know that it will subside once I stop Accutane.

Share this post


Link to post
Share on other sites

thanks for all your wonderful responses.. I've already done my blood tests and scared about the results.. i had an awful appointment time.,. it was about.. 6pm in the evening.. and couldnt live without food for nearly 20 hours.. so i had a coupel snacks at lunch.. would this have a large impact on the results? what are they actually testing for?

Share this post


Link to post
Share on other sites

I think every doctor’s test vary in some way or another but here is the list of what I am aware of. They are testing your lipids, blood sugar, cholesterol, liver enzymes and for pregnancy. If you snack during the day, you can throw off a lot of these results, specifically lipids, blood sugar and cholesterol. Still, for most people, the results are okay enough to begin treatment. Just be sure to mention that you did eat during the day to the people drawing your blood and the dermatologist.

And, next time, try to make the appointment as early as possible. We don’t want someone to find that you’ve passed out, face down on the keyboard.

Share this post


Link to post
Share on other sites

okay great.. i'll be sure to let my derm know about eating on that dayy.. so it would be a good idea to go on accutane? im 17 years oldd.. been having acne for about 2-3 years or so.. tried most common treatments..

Share this post


Link to post
Share on other sites

i also have one more question.. i was wondering if redness of the skin increases while on accutane? or does it just stay as red as before taking accutane?

Share this post


Link to post
Share on other sites

it fukin increases a lot dude... and whenever you hit the sun, even with sun block, be very cautious. You will be red during you're whole course of tane. good luck though bud.

Share this post


Link to post
Share on other sites

woww.. my face is already red enough with all the scarring.. i seriously have no clue what to do.. my appointment is in 2 days..

Share this post


Link to post
Share on other sites

I can’t say whether or not Accutane would be a good decision for you. You need to decide that for yourself but I will say that your dermatologist suggested it and all other treatments have failed so chances are Accutane is probably for you.

Since you are seventeen, you really have time on your side as far as scarring and redness go. Your ability to heal is much better than someone who is say…twenty-seven, like me. Many people experience the “Accutane sunburn� effect within the first few weeks. For most, it goes away quickly. For others, it can last their entire treatment. As Stan said, avoid the sun. Your skin is going to be extremely sensitive. If you are going to venture out, use sunblock. This redness is more like a flushing as opposed to hyperpigmentation left behind from scars.

As far as the red marks left behind from acne, they eventually fade naturally. The fading process can take anywhere from two months to two years and it depends a lot on your natural pigmentation. If you have light skin, they will fade quicker. Of course, if you have light skin, you’re more prone to wrinkles as well so it’s a trade-off. While you are on Accutane and for at least six months afterwards, you need to avoid invasive treatments to get rid of the red marks. Still, most doctors will prescribe Retin-A to their patients after they’ve completed their course and this can help by exfoliating.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×